View unanswered posts | View active topics It is currently Fri Feb 28, 2020 6:03 am



This topic is locked, you cannot edit posts or make further replies.  [ 11 posts ] 
 Aricept in the Morning 
Author Message

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post Aricept in the Morning
I have noticed in some cases aricept is given in the morning...particularly if having sleep problems....insomina, etc. Anyone have any experience giving this in the a.m.

Also, have been wondering about lowering dosage in carbidop/livodopa...perhaps that would help with cognitive problems

Just searching for answers...have an apt. with neuro next week and formulating my answers.


Mon Oct 01, 2007 11:51 am
Profile

Joined: Fri Sep 14, 2007 2:49 pm
Posts: 41
Reply with quote
Post 
my husband was taking aricept in the evening and having lots of trouble sleeping. his dr told me to start giving it to him in the morning. since he has been taking it then he has been sleeping much better.
is the livodopa for tremors? my husband is having tremors really bad and they are getting worse and i need to ask his dr to give him something for that. any side effects noticed from it?
thanks

_________________
GinnyL


Mon Oct 01, 2007 11:58 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Reply with quote
Post 
nsalvadore,

A medication like Aricept, Exelon, or Razadyne are for cognition problems. Carbidopa/levodopa (eg, Sinemet) is for movement problems. There are side effects to carbidopa/levodopa; it can cause hallucinations and it can lower blood pressure. The only cognitive symptom you might improve by dropping the dose of carbidopa/levodopa would be hallucinations. Of course, talk to the prescribing MD about any medication you want to adjust the dosing on.

If you are dealing with insomnia, you might ask the MD about Klonopin (clonazepam) or melatonin.

Robin


Mon Oct 01, 2007 12:10 pm
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post Aricept in the Morning
He goes to sleep but then wakes at 3-4-5-6....getting very tired of this. Did read somewhere that aricept can cause sleep problems. What would be the downside of giving it in the morning?

I realize carbidopa/livodopa is for the movement...but side effects are cognitive problems. His movement is not the problem now...we walk 4 miles a day...but cognitive problems are getting worse.

I am. of course, going to discuss this with his neuro....just asking about any practical advise from caregivers who have any info for me.


Mon Oct 01, 2007 12:21 pm
Profile

Joined: Fri Sep 14, 2007 2:49 pm
Posts: 41
Reply with quote
Post 
my husband has been the exact opposite this last week. he has been having very little hallucinations and his mind is very clear but he is so stiff he can hardly move and is also in alot of pain. would livodopa help this?

_________________
GinnyL


Mon Oct 01, 2007 12:32 pm
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post Aricept in the Morning
My husband has a bad back and that causes him pain so not sure if the carbidopa is helping that...may be helping with stiffness however. i have called his neuro...will see if he has any sleep suggestions...everyone on this forum has suggested klonopin...not sure if you can mix that with requip or do you have to discontinue requip...what a mess...should have gone to pharmacy school!!! I am very overtired and that is not helping anything.


Mon Oct 01, 2007 3:01 pm
Profile

Joined: Fri Sep 14, 2007 2:49 pm
Posts: 41
Reply with quote
Post 
my husband took requip and after about 6 months he started hallucinating really bad. drs took him off immediately. later on he was on klonopin and after about a week he got very violent, was staying up all night and tearing the house all to pieces, saying it was the people coming in the house at night doing it.
you're right, you need to go to pharmacy school to know all this stuff!!!

have you asked his doctors if you could get "home health care"?
i had that for my husband when he was so bad and it really helped out alot. we had an aide come by every day and help my husband get his bath, a physical therapist came 3 times a week to help him and a nurse came 2 times a week to check on him. each time they came, it gave me anywhere from 30 minutes to 1 hour to myself. i could have gotten an aide to come sit with my husband up to 3 hours a day 5 days a week and let me have that time to do whatever i wanted but he got better so we stopped it all.
i don't know what state you're in but here in north carolina, all you have to do is have your dr request it.

i hope you can get some rest soon! you have to take care of yourself!

_________________
GinnyL


Mon Oct 01, 2007 7:38 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Reply with quote
Post 
nsalavadore,

We all talk about Klonopin or melatonin because those are the two go-to meds for any sleep disorders according to Dr. Brad Boeve. I don't think Klonopin and Requip are conflicting. Check out rxlist.com (or a similar site) and find out!

Yes, the Sinemet-like med does affect stiffness/rigidity, important parkinsonian symptoms.

Have you checked out the Boeve "Continuum" paper yet?

Robin


Tue Oct 02, 2007 12:43 am
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post 
Yes, I have but am going to have to print it out and study it....so much to digest.


Tue Oct 02, 2007 3:23 pm
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post 
Home health care....yes, I am in NC/SC....we live in SC right over the border and all our docs and hospitals are in NC....I do not believe the home health care people cross the line....could be wrong.


Tue Oct 02, 2007 3:25 pm
Profile

Joined: Sat Aug 11, 2007 8:46 am
Posts: 21
Reply with quote
Post 
My husband has a very bad back which has caused him horrible pain with difficulty walking and sitting. We want to avoid back operations because of the LBD. He now attends a pain clinic regulary and has steroid shots and is taking GABAPENTIN for deep nerve pain. His PD/LBD doctor has me give him two 600 mg pills in the evening to make him sleepy. When he goes to the bathroom in the wee hours of the morning, I give him two more. He sleeps very well. We went to this rountine after his restlessness and getting up every 20 minutes. It has worked.

He does take levadopa for stiffness---minimum amounts. This past week he has become weaker and his balance is bad. He has fallen and is having trouble walking. He goes to a day care program 3 times a week and does well when he his there, but the evenings are a challenge. He sees things and seems unable to stay focused. I do read to him. He likes biographies about the past--he remembers well and can carry on very intelligent conversations about the past. I also am trying to get him out in the evening so that I'm not stuck with him moving about moving things. We went to a PD support group this past week and he liked it very much.

It is a horrible disease and I feel that these are the "good times". It is all very heartbreaking.


Sat Oct 06, 2007 6:53 am
Profile
Display posts from previous:  Sort by  
This topic is locked, you cannot edit posts or make further replies.   [ 11 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr